HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Stability and Diversity in Collective Adaptation

Files in This Item:
pre662.pdf857.09 kBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/83813

Title: Stability and Diversity in Collective Adaptation
Authors: Sato, Yuzuru Browse this author
Akiyama, Eizo Browse this author
Crutchfield,James P. Browse this author
Keywords: collective adaptation
evolutionary dynamics
game theory
information theory
dynamical systems
Issue Date: 2004
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 662
Start Page: 2
End Page: 21
Abstract: We derive a class of macroscopic differential equations that describe collective adaptation, starting from a discrete-time stochastic microscopic model. The behavior of each agent is a dynamic balance between adaptation that locally achieves the best action and memory loss that leads to randomized behavior. We show that, although individual agents interact with their environment and other agents in a purely self-interested way, macroscopic behavior can be interpreted as game dynamics. Application to several familiar, explicit game interactions shows that the adaptation dynamics exhibits a diversity of collective behaviors, including stable limit cycles, quasiperiodicity, intermittency, and deterministic chaos. The simplicity of the assumptions underlying the macroscopic equations suggests that these behaviors should be expected broadly in collective adaptation. We also analyze the adaptation dynamics from an information-theoretic viewpoint and discuss self-organization induced by information flux between agents, giving a novel view of collective adaptation.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69467
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University